Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 1, 2009, 3:30 AM CST for 11 counties in Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 3:30 AM CST (09:30 UTC)
- Expired
- Mar 1, 2009, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4028 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 010930 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 AM CST SUN MAR 1 2009 TXZ231>234-241>247-011730- /O.NEW.KCRP.FW.W.0009.090301T0930Z-090301T1800Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 330 AM CST SUN MAR 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE COMBINATION OF GUSTY NORTH WINDS...LOW RELATIVE HUMIDITY LEVELS AND VERY DRY FUELS WILL LEAD TO A HIGH FIRE DANGER THREAT THIS MORNING EAST OF A LINE FROM CHOKE CANYON RESERVOIR TO PREMONT. GUSTY NORTHERLY WINDS CONTINUE ALONG THE IMMEDIATE COASTLINE EARLY THIS MORNING. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE OVER THE BARRIER ISLANDS EARLY THIS MORNING. RELATIVE HUMIDITY LEVELS REMAIN LOW EARLY THIS MORNING AT THE COAST FROM 30 TO 35 PERCENT. FOR AREAS FURTHER INLAND OVER THE COASTAL PLAINS...NORTHERLY WINDS ARE EXPECTED TO INCREASE AFTER SUNRISE. NORTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE POSSIBLE ALONG AND EAST OF HIGHWAY 281. THIS WILL CONTINUE THROUGH THE MORNING HOURS WITH WIND SPEEDS EXPECTED TO DIMINISH BY THIS AFTERNOON. RH VALUES ARE EXPECTED TO FALL TO 15 TO 20 PERCENT LATER THIS MORNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TMT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 2:58 AM CST, 32 minutes earlier.
Area forecast discussion, Mar 1, 2:58 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 AM CST SUN MAR 1 2009
.SHORT TERM (TODAY THROUGH MONDAY)...BELOW NORMAL TEMPERATURES WILL
CONTINUE THROUGH TONIGHT AS THE HIGH PRESSURE RIDGE SETTLES INTO THE
COASTAL BEND. MORNING LOWS WILL BE SLIGHTLY LOWER MONDAY THAN THIS
MORNING AS WIND SPEEDS DROP OFF ESPECIALLY OVER THE COASTAL PLAINS.
THE UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES WILL MOVE EAST
ACROSS THE ROCKIES BY MONDAY WITH PATCHY CIRRUS SPILLING OVER THE
RIDGE INTO TEXAS. WINDS WILL GRADUALLY VEER TO ONSHORE ON MONDAY
AFTERNOON AS THE HIGH PRESSURE RIDGE MOVES EAST. TEMPERATURES WILL
WARM BACK TO NEAR NORMAL MONDAY.
&&
.MARINE...WINDS HAVE NOT DECOUPLED AS QUICKLY OVER THE BAYS AS
EXPECTED. WINDS WILL REMAIN IN THE SCA RANGE UNTIL 15Z SO WILL
REISSUE FOR THE BAYS. NO MAJOR CHANGES TO THE REST OF THE SCA
CONFIGURATION AS STRONG TO VERY STRONG OFFSHORE FLOW THIS MORNING
WITH VERY HIGHS SEAS OFFSHORE...AROUND 12 FEET AT BUOY 20...SUBSIDES
BY THIS AFTERNOON.
&&
.FIRE WEATHER...WINDS REMAIN STRONG RIGHT ALONG THE COAST AS
VERTICAL MIXING CONTINUES THERE. RED FLAG CONDITIONS EXIST ALONG
THE COAST AT THIS TIME AS RH VALUES ARE 30-35 PERCENT. MODELS SHOW
925 MB WINDS WILL BE 30-35 KNOTS THROUGH THE MORNING HOURS. EXPECT
WINDS TO INCREASE TO 15-20 KNOTS OVER THE COASTAL PLAINS WITH GUSTS
TO 25 KNOTS THROUGH 18Z. WILL ISSUE A RED FLAG WARNING FOR AREAS
ALONG AND EAST OF HIGHWAY 281 UNTIL 18Z TODAY.
&&
.AVIATION...VFR CONDITIONS WILL EXIST THROUGH MONDAY. NORTH WINDS
WILL BE A BIT GUSTY THIS MORNING OVER THE COASTAL PLAINS BEFORE
DIMINISHING THIS AFTERNOON.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...GFS AND ECMWF MEDIUM
RANGE MODELS ARE VERY MUCH IN AGREEMENT WITH REGARD TO THE
PROGRESSION OF SYNOPTIC FEATURES OVER THE U.S. THROUGHOUT THE
EXTENDED FORECAST. ON TUESDAY, AN UPPER RIDGE WILL SPRAWL FROM
WESTERN MEXICO NORTHWARD INTO THE UPPER MIDWEST. THIS RIDGE WILL
SLOWLY SLIDE EAST THROUGH THE MIDDLE PART OF THE WORK WEEK BEFORE
COMING TO REST OVER THE WESTERN GULF OF MEXICO AT THE END OF THE
WEEK. AT THE SURFACE, LOW PRESSURE WILL REMAIN TO OUR NORTH LEADING
TO A PERSISTENT MODERATE SOUTH-SOUTHEASTERLY FLOW. THIS FLOW WILL
CAUSE DEW POINTS TO SLOWLY INCREASE ACROSS THE REGION WITH HIGH AND
LOW TEMPERATURES DIFFERING LITTLE ON A DAY-TO-DAY BASIS IN THE
WEDNESDAY THROUGH SATURDAY TIMEFRAME. FOR THE MOST PART,
TEMPERATURES WILL REMAIN ANYWHERE FROM 5 TO 10 DEGREES ABOVE NORMAL
THROUGH THE PERIOD. THE ECMWF IS HINTING AT SOME LIGHT PRECIP OVER
THE NORTHERN TIER OF ZONES NEXT SATURDAY, HOWEVER CONFIDENCE IN THIS
IS LOW, SO WILL RETAIN A DRY FORECAST THROUGH THE ENTIRE PERIOD FOR
NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 35 72 52 80 / 0 0 0 0 0
VICTORIA 63 32 70 45 77 / 0 0 0 0 0
LAREDO 70 41 80 51 89 / 0 0 0 0 0
ALICE 68 36 75 48 83 / 0 0 0 0 0
ROCKPORT 63 38 67 58 76 / 0 0 0 0 0
COTULLA 67 32 78 49 84 / 0 0 0 0 0
KINGSVILLE 67 34 73 49 82 / 0 0 0 0 0
NAVY CORPUS 61 42 67 57 76 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...
LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM.
&&
TMT/89...SHORT TERM
JR/19...LONG TERMHazardous weather outlook, Feb 28, 4:52 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 452 AM CST SAT FEB 28 2009 TXZ229>234-239>247-011100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 452 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL USHER IN VERY DRY CONDITIONS ALONG WITH GUSTY NORTH WINDS TODAY. A WIND ADVISORY IS IN EFFECT FROM EARLY THIS MORNING THROUGH EARLY THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 452 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PROVIDE STRONG NORTH WINDS IN THE SMALL CRAFT ADVISORY RANGE THIS MORNING THROUGH TONIGHT OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:41 PM CST | Freeze Warning | CRP | Bee, Goliad, La Salle, Live Oak, McMullen, Victoria | 17 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.